Hey everyone! It’s been a minute! Life definitely happened during my hiatus; I underwent a huge rollercoaster of emotions.
I moved to another town and as any other human, I developed personal relationships with others, some of them my loved ones, and notably some of the relationships started with adoration, moved to isolation and culminated into extreme gaslighting. But there is this one that stands out: one involving an extremely awe-inspiring person that floats my boat on so many levels. Yeah, it may sound sappy and cliche or even somehow mawkish but getting over this one would sure be a daunting task. Lol. This isn’t some phase of hypomania. I know I’m bipolar, but still, hell to the damn no.
Well I appreciate all these experiences. As a firm believer in the notion that one must learn from everything that comes at them, I appreciate the yin and the yang, all of that.
That aside though. I STOPPED my psychotropic medications… COLD TURKEY! This is not advisable clinically and it was not a personal decision. It has been about 14 days of not taking Prozac (my antidepressant) and Olanzapine (my antipsychotic and mood stabilizer). These two psychotropics have been my “wingmen” for two years now. I love how psychotropics are steadily percolating through our culture and shaping the public understanding of mental health.
I must admit it hasn’t been a walk in the park as I have had to try many psychotropics before I arrived at these two. I have previously taken amitryptiline, carbamezepine, haloperidol, artane, escitalopram etc. Looks like I pretty much hit the psychotropics jackpot when I popped my first Prozac and Olanzapine.
Prozac and Olanzapine have been a godsend to me. They have constantly awakened me to the poignant beauty of this life. These drugs are nothing short of magical; they have resiliently fought my random feelings of lethargy and constant bleakness and random outbursts of emotions for almost no discernible reasons. Words fail me.
Fellow bloggers, I won’t lie; the chickens have come home to roost. I’m having serious withdrawal symptoms that range from insomnia, confusion, anxiety, agitation, nightmares, fatigue, migraines, muscle spasms, fogginess, flu-like symptoms, night sweats, tingling and numbness in the arms and legs. Literal brain zaps.
However, because my bout of depression isn’t here yet and my appetite isn’t messed up, a part of me is secretly hoping that this is just a slump and everything would resolve itself and someday I’d be able to lead a “normal” life. Ignorant as it may sound.
Let it be known that I’m not advocating for abrupt discontinuations of psych meds (your psychiatrist needs to wean you off them!) because these drugs cause biological adjustments in the brain, but so do mood disorders. This is no scant basis. Exude caution. Boy doesn’t it look like I’m making another impromptu visit to my psychiatrist soon?
Love, light and healing to all mood disorder survivors!
Yours with the crazy rollercoaster life,